Alert archive / Ohio / Special Weather Statements in 2017

Special Weather Statement, NWS Wilmington, OH

February 8, 20179 counties in Ohio; Dearborn County, Indiana

NWS Wilmington, OH issued this special weather statement at Feb 8, 2017, 7:21 PM EST for 9 counties in Ohio; Dearborn County, Indiana. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Feb 8, 2017, 7:21 PM EST (00:21 UTC)
Expired
Feb 8, 2017, 8:15 PM EST
In force
54 min
Issued by
NWS Wilmington, OH

Counties Dearborn County, IN, Butler County, OH, Clark County, OH, Clermont County, OH, Clinton County, OH, Greene County, OH, Hamilton County, OH, Madison County, OH, Montgomery County, OH, Warren County, OH

The radar

The Cincinnati radar (KILN), 26 km from the middle of the area, began a volume at 00:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 00:00Z, 0.4 hours before the alert went out and 27 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 00:00Z on 2017-02-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 00:00Z on 2017-02-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 25 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
536 m above ground
0-6 km bulk shear
73 kt
0-1 km storm-relative helicity
25 m²/s²
0-3 km storm-relative helicity
407 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

054 
WWUS81 KILN 090021
SPSILN

Special Weather Statement
National Weather Service Wilmington OH
721 PM EST WED FEB 8 2017
 
INZ066-074-075-KYZ091>093-OHZ051>054-060>063-070>072-077>079-090115-
Franklin IN-Ohio IN-Dearborn IN-Campbell KY-Boone KY-Kenton KY-
Montgomery OH-Warren OH-Butler OH-Clark OH-Greene OH-Hamilton OH-
Clermont OH-Champaign OH-Brown OH-Fayette OH-Madison OH-Clinton OH-
Preble OH-Miami OH-
721 PM EST WED FEB 8 2017

...A BAND OF SNOW WILL AFFECT OHIO...CENTRAL DEARBORN... NORTHERN 
KENTON...NORTHERN BOONE...NORTHERN CAMPBELL...SOUTHEASTERN 
PREBLE...SOUTHEASTERN CHAMPAIGN...BUTLER...NORTHERN CLERMONT... 
NORTHWESTERN FAYETTE...CLARK...HAMILTON...NORTHWESTERN BROWN... 
WARREN...CLINTON...GREENE...MONTGOMERY...CENTRAL MADISON AND 
SOUTHERN MIAMI COUNTIES UNTIL 815 PM EST...

At 719 PM EST, radar indicated a band of snow along a line extending 
from near Urbana to 6 miles southwest of Dillsboro, moving east at 
40 mph.

HAZARDS INCLUDE... Quickly changing visibility and up to 1 inch of 
snow accumulation will be possible.

Locations impacted include...
Cincinnati, Dayton, Hamilton, Springfield, Kettering, Middletown,
Beavercreek, Fairfield, Covington, Huber Heights, Fairborn, Mason,
Florence, Xenia, Troy, Trotwood, Oxford, Miamisburg, Lebanon and
Norwood.

Exercise caution while traveling as driving conditions may change
quickly.

To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.

LAT...LON 4001 8433 4006 8324 3924 8384 3925 8386
      3903 8399 3896 8513
TIME...MOT...LOC 0019Z 283DEG 33KT 4015 8375 3897 8517 

$$

KC

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before this special weather statement went out at Feb 8, 7:13 PM EST, 8 minutes earlier.

Area forecast discussion, Feb 8, 7:13 PM EST, 8 minutes before
Area Forecast Discussion
National Weather Service Wilmington OH
713 PM EST Wed Feb 8 2017

.SYNOPSIS...
An upper level disturbance will move across the area tonight.
High pressure will gradually build in later Thursday and move
off to the east on Friday. Low pressure will track into the
region over the weekend.

&&

.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
East-west band of snow in west central Ohio will continue
through the late afternoon. Additional activity south of there
will spread in as a short wave in Illinois moves east. It looks
like low level temperatures will be warm enough for much of this
to start as rain, but then transition to snow as colder air
continues to get pulled into the region. Precipitation will end
from west to east overnight.

Greatest accumulations will be where the initial band set up
since this area will experience snow for the longest time
period. Amounts will be less south of there with locations
outside the snow advisory area expected to see 1 inch or less
accumulation. Accumulation will be less on roadways due to warm
pavement to start.

&&

.SHORT TERM /6 AM THURSDAY MORNING THROUGH THURSDAY NIGHT/...
Northwest low level flow will occur through Thursday with some
lake enhanced snow showers possible from west central into
central Ohio. Clouds will be persistent through morning but then
start to clear from southwest to northeast in the afternoon.
Central Ohio will finally clear out early in the evening. Clear
skies will not last as a short wave will spread a mid deck back
across the area late Thursday night. Surface high pressure will
track across the area Thursday night with winds becoming
southerly in the western counties before daybreak. Temperatures
on Thursday will only rise a few degrees from morning lows and
then drop into the teens Thursday night.

&&

.LONG TERM /FRIDAY THROUGH WEDNESDAY/...
Surface high pressure will push off to the east through the day on
Friday. This will lead to dry conditions and as we get into some
return flow, temperatures will begin to rebound with highs ranging
from the upper 30s northeast to the mid 40s in the southwest. West
to southwesterly flow will then prevail Friday night through Sunday
and this will lead to an extended period of isentropic lift. As we
begin to moisten up, this will eventually allow for a few light
showers to develop through the day on Saturday. Short wave energy
will move from the upper Plains and across the Great Lakes Saturday
night into Sunday and this will help a cold front sag slowly
southeast across our area through the day on Sunday. This will
result in a continued chance of showers through the remainder of the
weekend. Some very weak instability is progged to develop along the
front during the day on Sunday, but it looks limited enough to hold
off on any mention of thunder. In the continued WAA pattern, expect
highs in the 50s for Saturday, warming into the mid 50s to lower 60s
by Sunday.

A drier airmass will filter into the region behind the front as we
transition into more of a northwest flow pattern aloft through the
middle part of next week. Some weak short waves will drop down
across the Great Lakes in the northwest flow but moisture will
remain fairly limited so will maintain a dry forecast through the
end of the long term period. Temperatures will be a few degrees
above normal with highs Monday through Wednesday mainly in the
40s.

&&

.AVIATION /00Z THURSDAY THROUGH MONDAY/...
Most TAF sites MVFR this evening with a band of snow approaching
the TAF sites from the west. The band has reached KDAY with
visibilities already LIFR. LIFR conditions will likely move
through all the TAF sites this evening as the band pushes
through over the next couple of hours. Behind the band light
snow will persist for another couple of hours and then taper off
as the best upper level and frontogenetic forcing heads east.
As the snow comes to an end visibilities will quickly recover
but cigs will be slow to recover. PWATs do begin to fall during
the day Thursday but with neutral temperatures advection high
end MVFR cigs may linger through the morning. Thursday afternoon
conditions should go MVFR as much drier air works into the area
(PWATs falling ~ .10"). During the afternoon lapse rates will
also continue to steepen with slightly higher moisture values at
CMH/ LCK. Low level saturation might be enough to support some
flurries/ light snow but given low confidence have left out of
TAFs at this point. Gusts will also be possible Thursday
afternoon due to the steepening lapse rates helping to promote
mixing. Looking at momentum transfer using the GFS and NAM
forecast soundings gusts of 20 to 25 kts seem reasonable.

OUTLOOK...MVFR ceilings and visibilities possible Saturday and
Sunday.

&&

.ILN WATCHES/WARNINGS/ADVISORIES...
OH...Winter Weather Advisory until 1 AM EST Thursday for OHZ026-034-
     035-042>045-051-052.
KY...None.
IN...None.

&&

SYNOPSIS...
NEAR TERM...
SHORT TERM...
LONG TERM...JGL
AVIATION...Haines
Hazardous weather outlook, Feb 8, 4:39 AM EST, 14 hours 42 minutes before
Hazardous Weather Outlook
National Weather Service Wilmington OH
439 AM EST Wed Feb 8 2017

INZ050-058-059-066-073>075-080-KYZ089>100-OHZ046-053>056-060>065-
070>074-077>082-088-090945-
Wayne-Fayette IN-Union IN-Franklin IN-Ripley-Dearborn-Ohio-
Switzerland-Carroll-Gallatin-Boone-Kenton-Campbell-Owen-Grant-
Pendleton-Bracken-Robertson-Mason-Lewis-Delaware-Clark-Madison-
Franklin OH-Licking-Preble-Montgomery-Greene-Fayette OH-Pickaway-
Fairfield-Butler-Warren-Clinton-Ross-Hocking-Hamilton-Clermont-Brown-
Highland-Adams-Pike-Scioto-
439 AM EST Wed Feb 8 2017

This Hazardous Weather Outlook is for east central
Indiana...southeast Indiana...northeast Kentucky...northern
Kentucky...central Ohio...southwest Ohio and west central Ohio.

.DAY ONE...Today and Tonight.

Rain will change over to snow before ending this evening. Light
accumulations will may produce some travel difficulties.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report snow and ice accumulations
to the National Weather Service.

OHZ026-034-035-042>045-051-052-090945-
Hardin-Mercer-Auglaize-Darke-Shelby-Logan-Union OH-Miami-Champaign-
439 AM EST Wed Feb 8 2017

...WINTER WEATHER ADVISORY IN EFFECT FROM NOON TODAY TO 1 AM EST
THURSDAY...

This Hazardous Weather Outlook is for central Ohio and west central
Ohio.

.DAY ONE...Today and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
internet for more information about the following hazards.

   Winter Weather Advisory.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report snow and ice accumulations
to the National Weather Service.

In the hours before

Local storm report, Feb 8, 5:51 PM EST, 1 hour 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
551 PM EST WED FEB 08 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0545 PM     SNOW             1 NE RUSHSYLVANIA       40.48N  83.65W
02/08/2017  M4.5 INCH        LOGAN              OH   EMERGENCY MNGR

&&

EVENT NUMBER ILN1700218

KC
Special weather statement, Feb 8, 6:35 PM EST, 46 minutes before
Special Weather Statement
National Weather Service Wilmington OH
635 PM EST WED FEB 8 2017

INZ050-058-059-066-073-074-OHZ042-051-060-061-070-077-090030-
Fayette IN-Union IN-Wayne IN-Franklin IN-Ripley IN-Dearborn IN-
Hamilton OH-Montgomery OH-Darke OH-Butler OH-Preble OH-Miami OH-
635 PM EST WED FEB 8 2017

...A BAND OF SNOW WILL AFFECT FRANKLIN AND NORTHERN RIPLEY COUNTIES
IN SOUTHEASTERN INDIANA...WAYNE AND UNION COUNTIES IN EAST CENTRAL
INDIANA...NORTHERN DEARBORN COUNTY IN SOUTHEASTERN INDIANA...FAYETTE
COUNTY IN EAST CENTRAL INDIANA...NORTHWESTERN HAMILTON COUNTY IN
SOUTHWESTERN OHIO...PREBLE COUNTY IN WEST CENTRAL OHIO...BUTLER
COUNTY IN SOUTHWESTERN OHIO...SOUTHERN DARKE...WESTERN MONTGOMERY
AND SOUTHWESTERN MIAMI COUNTIES IN WEST CENTRAL OHIO UNTIL 730 PM
EST...

At 633 PM EST, radar indicated a band of snow near Rushville, moving
east at 50 mph.

HAZARDS INCLUDE... Quickly changing visibility and up to 1 inch of
snow accumulation is possible.

Locations impacted include...
Hamilton, Fairfield, Richmond, Trotwood, Oxford, Forest Park,
Connersville, Englewood, Trenton, Harrison, Eaton, Batesville, West
Milton, Centerville, Cambridge City, Bright, Ross, Liberty, Arcanum
and Camden.

Exercise caution while traveling as driving conditions may change
quickly.

To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.

LAT...LON 3927 8530 3979 8530 3979 8522 4001 8520
      4002 8428 3920 8458 3918 8544
TIME...MOT...LOC 2333Z 269DEG 44KT 3966 8547

Haines
Local storm report, Feb 8, 6:39 PM EST, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
639 PM EST WED FEB 08 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0611 PM     SNOW             N SIDNEY                40.29N  84.16W
02/08/2017  M5.5 INCH        SHELBY             OH   SOCIAL MEDIA

&&

EVENT NUMBER ILN1700219

KC
Local storm report, Feb 8, 6:46 PM EST, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
646 PM EST WED FEB 08 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0631 PM     SNOW             10 NW DELAWARE          40.40N  83.20W
02/08/2017  M1.5 INCH        DELAWARE           OH   SOCIAL MEDIA

&&

EVENT NUMBER ILN1700220

KC
Local storm report, Feb 8, 6:48 PM EST, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
648 PM EST WED FEB 08 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0604 PM     SNOW             2 N BELLEFONTAINE       40.38N  83.75W
02/08/2017  M3.0 INCH        LOGAN              OH   DEPT OF TRANSPOR

&&

EVENT NUMBER ILN1700221

KC
Special weather statement, Feb 8, 7:21 PM EST, 0 minutes before
Special Weather Statement
National Weather Service Wilmington OH
721 PM EST WED FEB 8 2017

INZ066-074-075-KYZ091>093-OHZ051>054-060>063-070>072-077>079-090115-
Franklin IN-Ohio IN-Dearborn IN-Campbell KY-Boone KY-Kenton KY-
Montgomery OH-Warren OH-Butler OH-Clark OH-Greene OH-Hamilton OH-
Clermont OH-Champaign OH-Brown OH-Fayette OH-Madison OH-Clinton OH-
Preble OH-Miami OH-
721 PM EST WED FEB 8 2017

...A BAND OF SNOW WILL AFFECT OHIO...CENTRAL DEARBORN... NORTHERN
KENTON...NORTHERN BOONE...NORTHERN CAMPBELL...SOUTHEASTERN
PREBLE...SOUTHEASTERN CHAMPAIGN...BUTLER...NORTHERN CLERMONT...
NORTHWESTERN FAYETTE...CLARK...HAMILTON...NORTHWESTERN BROWN...
WARREN...CLINTON...GREENE...MONTGOMERY...CENTRAL MADISON AND
SOUTHERN MIAMI COUNTIES UNTIL 815 PM EST...

At 719 PM EST, radar indicated a band of snow along a line extending
from near Urbana to 6 miles southwest of Dillsboro, moving east at
40 mph.

HAZARDS INCLUDE... Quickly changing visibility and up to 1 inch of
snow accumulation will be possible.

Locations impacted include...
Cincinnati, Dayton, Hamilton, Springfield, Kettering, Middletown,
Beavercreek, Fairfield, Covington, Huber Heights, Fairborn, Mason,
Florence, Xenia, Troy, Trotwood, Oxford, Miamisburg, Lebanon and
Norwood.

Exercise caution while traveling as driving conditions may change
quickly.

To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.

LAT...LON 4001 8433 4006 8324 3924 8384 3925 8386
      3903 8399 3896 8513
TIME...MOT...LOC 0019Z 283DEG 33KT 4015 8375 3897 8517

KC

The office that day

Everything else NWS Wilmington, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 8, 8:14 PM ESTSpecial Weather StatementILNBrown, Clermont, Clinton, Fayette, Highland, Madison and 1 more61 min
Feb 8, 8:48 PM ESTSpecial Weather StatementILNFairfield, Hocking, Licking, Ross57 min

Nearby

Special Weather Statements in Ohio, 2017Special Weather Statements in Indiana, 2017Every special weather statement in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.